MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL29A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be completed upon completion.This is one of two manufacturer reports being submitted for this case.
 
Event or Problem Description
Edwards received notification from a field clinical specialist that a patient underwent right side transfemoral tavr.As reported, during the 1st attempt, upon entering the 29mm sapien 3 ultra resilia valve into the 16fr esheath+, there was resistance noted at the femoral head and the 29mm commander system was unable to be advanced.A tine was seen "bowing" on fluoroscopy and at this point the system and sheath was removed as a unit.The delivery system did and valve did not exit the tip of the sheath.The sheath had a visible what appeared to be a perforation with a strut just at the beginning of the blue portion.A new 16fr esheath+/29mm commander/29mm s3ur valve were prepped in standard fashion and implanted.On the second attempt there was a little resistance but delivery system was able to track and procedure completed.On removal of the second sheath the tip was noted to be torn.Per the field clinical specialist, the damage was consistent with sheath distal tip damage.There was no withdraw difficulty noted.Angiogram after implant showed no vascular injury per the interventional cardiologist.The original commander/ sheath/ valve system will be returned; the second sheath will also be returned.The perceived root cause of the event was unknown but possibly calcium/vessel tortuosity.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25143128
Report Number2015691-2026-15080
Device Sequence Number9543427
Product Code NPT
UDI-Device Identifier00690103215823
UDI-Public(01)00690103215823(17)281019(11)251020
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9755RSL29A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date05/11/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale